MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 8IN 8-0 D/A TG140-8; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 8IN 8-0 D/A TG140-8; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J547G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Discomfort (2330)
Date of Event 07/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of index procedure? on what tissue was the suture used? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? were there any pre-existing signs/symptoms of active inflammation/infection prior to this surgical procedure? onset date of current symptoms from the time of index surgery? other relevant patient factors/comorbidities/concomitant medications? does the surgeon believe the suture causes ¿yellowing of the eyeballs¿? please explain.What is physician¿s opinion as to the etiology of or contributing factors to this event (discomfort and inflammatory response)? what is the patient¿s current status?.
 
Event or Problem Description
It was reported that the patient underwent a strabismus surgery on (b)(6) 2020 and the suture was used.After the surgery, the patient experienced discomfort including yellowing of the eyeballs.There was no suture deficiency noted before or during use.Post op examination showed increased inflammatory response.Vigamox ophthalmic drops, lotemax ophthalmic gel and/or prednisone forte 1% ophthalmic drops were used to treat the inflammatory response.There was no surgical intervention performed.Additional information has been requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 12/29/2020.Additional information was requested, and the following was obtained: please provide additional information for each file/procedure/patient: the patient demographic info: age, gender, weight, bmi at the time of index procedure? i do not have the records to complete this.On what tissue was the suture used? strabismus surgery is rectus muscles and conjunctiva, pterygium is conjunctiva.What was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? normal were there any pre-existing signs/symptoms of active inflammation/infection prior to this surgical procedure? no.Onset date of current symptoms from the time of index surgery? variable, usually 1-3 days after surgery.Other relevant patient factors/comorbidities/concomitant medications? none.Does the surgeon believe the suture causes ¿yellowing of the eyeballs¿? this yellowing is the inflammatory reaction around the sutures, not the sclera itself.What is physician¿s opinion as to the etiology of or contributing factors to this event (discomfort and inflammatory response)? i believe it has something to do with the suture listed above as it has not recurred after switching boxes.What is the patient¿s current status? patients are all doing well after extended anti-inflammatory drops.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD VIO 8IN 8-0 D/A TG140-8
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10945603
Report Number2210968-2020-09570
Device Sequence Number3170579
Product Code GAM
UDI-Device Identifier10705031041110
UDI-Public10705031041110
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberJ547G
Device Catalogue NumberJ547G
Device Lot NumberQCMLRP
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer12/28/2020
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date12/29/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;